Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 139, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 28, 2025, 9:13 PM CDT for 5 counties in Minnesota. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2025, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 28, 2025, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carver County, MN, Hennepin County, MN, McLeod County, MN, Sibley County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 32 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:18 PM CDT | TSTM WND DMG | Winsted, MN | Tree down on house. Time estimated based on radar. |
| Jul 28, 9:22 PM CDT | TSTM WND DMG | 5 Sw Plato, MN | Delayed report, time estimated from radar. Tree across road. |
| Jul 28, 9:29 PM CDT | TSTM WND DMG | Mayer, MN | 12 inch diameter tree snapped at the base. |
| Jul 28, 9:29 PM CDT | TSTM WND GST 59 | 2 Wsw Plato, MN | Glencoe Airport. |
| Jul 28, 9:35 PM CDT | TSTM WND DMG | Waconia, MN | Delayed report, time estimated from radar. Large tree down on fairgrounds. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 6:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
817
WUUS53 KMPX 290213
SVRMPX
MNC019-053-085-143-171-290300-
/O.NEW.KMPX.SV.W.0139.250729T0213Z-250729T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
913 PM CDT Mon Jul 28 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
McLeod County in central Minnesota...
Northeastern Sibley County in central Minnesota...
Southwestern Wright County in central Minnesota...
Carver County in east central Minnesota...
West Hennepin County in east central Minnesota...
* Until 1000 PM CDT.
* At 913 PM CDT, a severe thunderstorm was located near Hutchinson,
moving east at 40 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Airport weather station reported.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hutchinson, Waconia, Mound, Victoria, Minnetrista, Glencoe,
Delano, Watertown, Norwood Young America, Independence, Winsted,
St. Bonifacius, Mayer, Lester Prairie, Cologne, Silver Lake,
Brownton, Hollywood, Sumter and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced damaging winds.
If on or near Lake Minnetonka, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4474 9444 4498 9443 4498 9426 4500 9426
4506 9368 4469 9368 4467 9370 4467 9371
4466 9372 4465 9372 4466 9373 4465 9374
PARTITION...427053
TIME...MOT...LOC 0212Z 271DEG 34KT 4488 9432
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
NDC1 follow-up statement
845
WWUS53 KMPX 290232
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
932 PM CDT Mon Jul 28 2025
MNC019-053-085-143-171-290300-
/O.CON.KMPX.SV.W.0139.000000T0000Z-250729T0300Z/
Carver MN-Hennepin MN-McLeod MN-Sibley MN-Wright MN-
932 PM CDT Mon Jul 28 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT FOR
MCLEOD, SIBLEY, WRIGHT, CARVER AND WEST HENNEPIN COUNTIES...
At 932 PM CDT, a severe thunderstorm was located over Lester
Prairie, or 16 miles east of Hutchinson, moving east at 40 mph. A 59
mph gust was reported at Glencoe airport at 930 PM.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Airport weather station reported.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waconia, Mound, Victoria, Minnetrista, Glencoe, Delano, Watertown,
Norwood Young America, Independence, Winsted, St. Bonifacius,
Mayer, Lester Prairie, Cologne, Silver Lake, Hollywood, Sumter,
Hamburg, New Germany and Plato.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced damaging winds.
If on or near Lake Minnetonka, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4473 9431 4498 9426 4500 9426 4506 9368
4469 9368 4467 9370 4467 9371 4466 9372
4465 9372 4466 9373 4465 9374
PARTITION...427053
TIME...MOT...LOC 0213Z 271DEG 34KT 4488 9430
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
NDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 7:08 PM CDT, 2 hours 5 minutes earlier. Its key messages:
- Key Messages:
- Strong to severe storms are expected this evening, with the greatest risk being damaging winds in excess of 75mph. The most favorable location for the strongest winds will be from west-central to south-central MN.
- Hot and humid conditions this afternoon will continue until storms move through this evening and overnight. Cooler temperatures are expected for the rest of this week.
- Our pattern finally shifts towards quieter weather this week, after a final chance for isolated showers and storms on Tuesday.
Area forecast discussion, Jul 28, 7:08 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 708 PM CDT Mon Jul 28 2025 .KEY MESSAGES... Key Messages: - Strong to severe storms are expected this evening, with the greatest risk being damaging winds in excess of 75mph. The most favorable location for the strongest winds will be from west-central to south-central MN. - Hot and humid conditions this afternoon will continue until storms move through this evening and overnight. Cooler temperatures are expected for the rest of this week. - Our pattern finally shifts towards quieter weather this week, after a final chance for isolated showers and storms on Tuesday. && .DISCUSSION... Issued at 211 PM CDT Mon Jul 28 2025 The convection that we were keeping an eye on over North Dakota has decayed into little more than showers as of 1830z, with our focus redirected towards agitated cumulus showing up on satellite imagery over south-central South Dakota. This cluster of developing clouds is the onset of the convective development expected to eventually become a line of strong thunderstorms moving into our coverage area later this evening, as it collides with an outflow boundary moving southeast from decaying storms in Montana that should result in convective initiation to a larger degree. The most recent CAM guidance shows this interaction bubbling over eastern South Dakota between 21-23z, moving eastwards into Minnesota by 00z as it enters the better convective environment with better instability and slightly better shear. The surface warm front currently located across southwestern MN is expected to stall and remain in place until the surface low pushes through later this evening, and will serve as the main gradient along which storms are expected to propagate as storms tend to try and follow gradients of instability. Multiple CAMs continue to show convection taking on a linear shape and bowing out, with the potential to produce wind gusts in excess of 70-75mph, with the location of the strongest gusts still the main question. Right now, the guidance continues to favor a trajectory that follows the Minnesota River Valley where the instability gradient is sharpest, however there are still a lower percentage of CAMs that continue to produce a line of storms over the Twin Cities by 8-10pm. Forecast soundings show a healthy 2500-3500 J/KG SB and MLCAPE alongside effective shear of 55+kts, alongside DCAPE of 1000- 1500 J/KG which is significantly higher than every other event we have seen this summer so far. Low level lapse rates remain poor due to lower-mid level capping from 850-700mb, especially from the 18z ABR special balloon sounding which showed MUCIN of over -350, showing an extremely strong cap in place. The Derecho Composite, which relies on variables such as MUCAPE, MUCIN, 0-6km Shear, and the 0-6km mean wind shows a relatively high value of 2-4 across South Dakota and Minnesota. Put all of this together, and we still have an environment that is highly conducive for thunderstorm development which would favor a linear mode with damaging wind gusts being the main concern, with convective initiation being the main question although that will more than likely be solved as the outflow boundary continues pushing through SoDak. There is still not a single consensus model solution, nor will there likely be one given the environment. The most likely outcome still appears to be a line of storms moving into west-central Minnesota around 00-01z, progressing quickly towards the east-southeast and reaching a line from Mankato to the Twin Cities between 02-03z before moving out of the area by 03-04z. The word Derecho has been used in the lead-up to this event, and it still seems applicable given the potential of the strongest wind gusts, however the entire line is not expected to see Derecho level winds. In a linear setup, it is almost always the bowing segment which produces the strongest winds while the northern side of the line becomes cold-pool dominant with weaker (but still possibly severe level 60mph+) winds. The position of the bow is not going to be known until it actually begins to appear given our lack of active thunderstorms upstream, so we are still in a holding pattern to track where the strongest gusts will be. Just given the position of the warm front, it would be expected that the strongest portion of the line would follow the Minnesota River into south-central MN and northern IA, however there is still a less likely but still possible outcome that it trends closer to the Twin Cities. The entire event will occur within a 2-3 hour window for our local office given the expected progression of the line as it quickly moves out of the area, with the surface low and cold front expected shortly afterwards. One thing that has yet to be mentioned but is relevant given the widespread rainfall on Sunday is the potential for torrential rainfall as the line moves through, with rates in excess of 2+ inches per hour possible. Thankfully the line looks to move fast enough such that the main risk for flash flooding will be in areas of western Minnesota that saw the most significant rainfall yesterday as opposed to a more widespread threat. This discussion is long enough already, so lets wrap up the next 6 days in short order. Another chance for isolated showers and weak storms will be present on Tuesday as we transition towards a ridge building into the northern plains by Wednesday. The risk for severe storms is pretty low but non-zero over southern MN, generally under a 5% risk for winds/hail. As the ridge builds over the area Wednesday and persists through Friday, we expect some of the best weather days we have seen this summer with abundant sunshine and temperatures in the 70s with the only cloud cover being fair weather afternoon cumulus. This stretch will continue into the weekend before the ridge and surface high pressure slide eastwards, with small chances for showers returning by Sunday. && && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 705 PM CDT Mon Jul 28 2025 Main concern late this evening into the overnight is for a line of strong to severe thunderstorms to impact the MN TAF sites, with a little lower confidence on the storms reaching east of the Twin Cities Metro into WI. The strongest segments of the line will likely produce 45-50+ kt winds with the highest confidence for these impacts to the southwest of the Twin Cities. There is still some uncertainty on the exact timing of the main line of storms, but only made minor adjustments to the TEMPOs. Scattered showers and isolated storms remain possible after the initial round of organized storms moves through and have mentioned thunder for the late night period in PROB30s due to lower confidence. Once the rain ends, a period of MVFR ceilings is possible through late Tuesday morning with clearing for the afternoon. Winds will stay below 10 kts outside of the storms and will generally be out of the north on Tuesday. KMSP...Convective initiation has occurred over the Dakotas this afternoon, and continue to grow upscale as they progress eastward. We are expecting the storms to turn S/SE across southwest and south- central MN, riding along the axis of instability. The most likely timing for the line to move through is between 3-5z, based on the current speed and evolution. The best environment remains south of MSP for the strongest winds associated with the line of convection, closer to Mankato and south. That said, we could still be looking at wind gusts up to 65 mph should an organized storm track over KMSP. After the line moves through, the threat for severe winds will quickly decrease, however showers and isolated storms could continue for a few hours into the early morning. /OUTLOOK FOR KMSP/ WED...VFR. Wind NE 5-10 kts. THU...VFR. Wind E 5-10kts. FRI...VFR. Wind SE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...TDH AVIATION...BED/WFO Quad Cities
Hazardous weather outlook, Jul 28, 3:07 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 307 PM CDT Mon Jul 28 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 292015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 307 PM CDT Mon Jul 28 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Strong to severe storms are expected this evening into the overnight hours, with the greatest risk being damaging winds in excess of 75mph. The most favorable location for the strongest winds will be from west- central to south-central MN. Flooding is also a concern given recent heavy rainfall with more expected overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed.
In the hours before
Special weather statement, Jul 28, 8:10 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
810 PM CDT Mon Jul 28 2025
MNZ049-050-057-058-290145-
Benton MN-Kandiyohi MN-Stearns MN-Meeker MN-
810 PM CDT Mon Jul 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MEEKER...
NORTHERN KANDIYOHI...SOUTH CENTRAL BENTON AND STEARNS COUNTIES UNTIL
845 PM CDT...
At 810 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Freeport to over New London, or
extending from 23 miles southwest of Little Falls to 13 miles
northeast of Willmar, moving southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
St. Cloud, Sartell, Sauk Rapids, St. Anthony, Litchfield, Waite
Park, St. Joseph, Sauk Centre, Cold Spring, Melrose, Collegeville,
Albany, Rockville, Paynesville, Richmond, Avon, New London,
Spicer, Watkins and Kimball.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4528 9520 4555 9503 4577 9492 4568 9409
4531 9430 4514 9450
TIME...MOT...LOC 0110Z 292DEG 37KT 4571 9466 4547 9479 4529 9492
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
NDCLocal storm report, Jul 28, 8:18 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
818 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Flash Flood Morris 45.58N 95.91W
07/28/2025 Stevens MN Law Enforcement
Multiple roads flooded in Morris, including
2 feet of water over County Road 22 and West
7th Street.
&&
SPDSpecial weather statement, Jul 28, 8:28 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
828 PM CDT Mon Jul 28 2025
MNZ057-058-064-065-073-290200-
Renville MN-Kandiyohi MN-Redwood MN-Yellow Medicine MN-Meeker MN-
828 PM CDT Mon Jul 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MEEKER...
NORTHERN REDWOOD...KANDIYOHI...RENVILLE AND SOUTHEASTERN YELLOW
MEDICINE COUNTIES UNTIL 9 PM CDT...
At 828 PM CDT, A line of strong thunderstorms extending from over
Spicer to over Hanley Falls, or extending from 7 miles north of
Willmar to 20 miles south of Montevideo, moving southeast at 40 mph.
A wind gust of 51 mph was reported at Willmar Airport.
HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.
SOURCE...Airport weather station reported.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Willmar, Redwood Falls, Litchfield, Granite Falls, Olivia,
Renville, New London, Spicer, Hector, Atwater, Bird Island, Grove
City, Sacred Heart, Prinsburg, Cosmos, Wood Lake, Hanley Falls,
Echo, Pennock and Danube.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4473 9574 4481 9554 4480 9554 4479 9550
4477 9553 4477 9550 4475 9549 4483 9548
4489 9533 4489 9525 4492 9525 4493 9523
4530 9513 4515 9448 4466 9473 4442 9542
4460 9560 4463 9560 4463 9564
TIME...MOT...LOC 0127Z 308DEG 35KT 4522 9499 4486 9510 4468 9560
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH
NDCSpecial weather statement, Jul 28, 8:42 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
842 PM CDT Mon Jul 28 2025
MNZ049>051-058-059-290215-
Benton MN-Stearns MN-Wright MN-Sherburne MN-Meeker MN-
842 PM CDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MEEKER...SOUTHEASTERN
BENTON...NORTHWESTERN SHERBURNE...EASTERN STEARNS AND NORTHWESTERN
WRIGHT COUNTIES UNTIL 915 PM CDT...
At 842 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richmond, or 18 miles southwest of St. Cloud, moving southeast at 45
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
St. Cloud, Sartell, Sauk Rapids, Waite Park, St. Joseph, Cold
Spring, Collegeville, Annandale, Rockville, Paynesville,
Clearwater, Dassel, Richmond, Avon, Watkins, Kimball, Clear Lake,
Santiago, French Lake and Glendorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4534 9476 4568 9442 4559 9376 4558 9376
4507 9428 4527 9476
TIME...MOT...LOC 0142Z 297DEG 39KT 4540 9448
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NDCSpecial weather statement, Jul 28, 8:55 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
855 PM CDT Mon Jul 28 2025
MNZ057>059-064>067-073>075-290230-
Nicollet MN-Wright MN-McLeod MN-Renville MN-Sibley MN-Kandiyohi
MN-Redwood MN-Brown MN-Yellow Medicine MN-Meeker MN-
855 PM CDT Mon Jul 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BROWN...
MEEKER...MCLEOD...NORTHWESTERN NICOLLET...WESTERN SIBLEY...
NORTHEASTERN REDWOOD...SOUTHEASTERN KANDIYOHI...RENVILLE...
SOUTHWESTERN WRIGHT AND EAST CENTRAL YELLOW MEDICINE COUNTIES UNTIL
930 PM CDT...
At 855 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Litchfield to near Redwood Falls,
or extending from 19 miles north of Hutchinson to near Redwood
Falls, moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hutchinson, Redwood Falls, Litchfield, Glencoe, Cokato, Olivia,
Winsted, Gaylord, Dassel, Winthrop, Renville, Fairfax, Hector,
Atwater, Bird Island, Morgan, Silver Lake, Gibbon, Brownton and
Buffalo Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4467 9550 4484 9511 4526 9481 4502 9402
4455 9423 4424 9490
TIME...MOT...LOC 0155Z 308DEG 34KT 4515 9449 4476 9461 4454 9517
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
NDCSpecial weather statement, Jul 28, 9:06 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
906 PM CDT Mon Jul 28 2025
MNZ051>053-058>061-063-066-068-290230-
Hennepin MN-Wright MN-McLeod MN-Anoka MN-Washington MN-Carver MN-
Isanti MN-Sherburne MN-Chisago MN-Meeker MN-
906 PM CDT Mon Jul 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT HENNEPIN...EAST
CENTRAL MEEKER...NORTHEASTERN MCLEOD...NORTHWESTERN CARVER...
NORTHWESTERN WASHINGTON...SOUTHEASTERN ISANTI...ANOKA...SOUTH
CENTRAL CHISAGO...SOUTHEASTERN SHERBURNE AND WRIGHT COUNTIES UNTIL
930 PM CDT...
At 906 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 5 miles west of Stacy to over Cokato,
or extending from 12 miles southeast of Cambridge to 17 miles west
of Buffalo, moving south at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Buffalo, Brooklyn Park, Plymouth, Maple Grove, Coon Rapids,
Blaine, Andover, Fridley, Ramsey, Champlin, Elk River, Lino Lakes,
Forest Lake, Anoka, St. Michael, Ham Lake, Otsego, Hugo,
Monticello and East Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4514 9444 4537 9364 4552 9303 4523 9284
4507 9347 4490 9410 4500 9407
TIME...MOT...LOC 0206Z 339DEG 33KT 4540 9309 4528 9359 4511 9421
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
NDCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:13 PM CDT | Special Weather Statement | MPX | Pope | 32 min |
| Jul 28, 7:15 PM CDT | Flash Flood Warning | MPX | Stevens | 103 min |
| Jul 28, 7:23 PM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 25 min |
| Jul 28, 7:39 PM CDT | Special Weather Statement | MPX | Pope, Stearns | 36 min |
| Jul 28, 8:09 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Yellow Medicine | 21 min |
| Jul 28, 8:10 PM CDT | Special Weather Statement | MPX | Stearns | 35 min |
| Jul 28, 8:28 PM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker, Renville | 32 min |
| Jul 28, 8:42 PM CDT | Special Weather Statement | MPX | Wright | 33 min |
| Jul 28, 8:55 PM CDT | Special Weather Statement | MPX | McLeod, Meeker, Renville, Sibley | 35 min |
| Jul 28, 9:02 PM CDT | Areal Flood Warning | MPX | Stevens | 19 hr |
| Jul 28, 9:06 PM CDT | Special Weather Statement | MPX | Anoka, Wright | 24 min |
| Jul 28, 9:29 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 31 min |
| Jul 28, 9:30 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 2 hr |
| Jul 28, 9:39 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 2 more | 51 min |
| Jul 28, 9:52 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Le Sueur, Rice, Scott | 53 min |
| Jul 28, 10:03 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 42 min |
| Jul 28, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 44 min |
| Jul 28, 10:35 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 40 min |
| Jul 28, 10:44 PM CDT | Special Weather Statement | MPX | Faribault | 31 min |
| Jul 28, 10:59 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.